MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Codes Difficult to Insert (1316); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Patient sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that resistance was met inserting the involved angio-seal device sheath.Upon removal, the sheath had a crimp in distal portion.Manual pressure was performed.The patient's condition was stable.The blood loss was less than 250cc.There was no patient injury, medical/surgical intervention required.The procedure outcome was successful.Additional information was received on 22jun2020.The procedure performed for the patient prior to use of the device was a left heart catheterization (lhc).A pre-deployment angiogram was performed.There were issues trying to insert the device sheath.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One used 6fr angio-seal evolution was received for product evaluation.The arteriotomy locator was returned mated with the hemostasis sheath along with the header bag.The carrier tube assembly was returned as well.No other accessory components were returned.Visual inspection revealed that the arteriotomy locator was appropriately mated with the hemostasis sheath.Upon examination of the locator/sheath assembly, the blood inlet holes were found to be aligned and no anomalies were noted with the transition of the sheath and locator.The carrier tube was then examined under the microscope and kink was identified at the proximal portion of the manufactured slit in the carrier tube assembly.No other visual anomalies were noted.For dimension testing, the outer diameter of the carrier tube was measured to be 0.083'' which was within the specification of 0.080" +/- 0.005.The outer diameter of the sheath was measured to be 0.116'' which was within the specification of 0.114" +/-0.005".The outer diameter of the bypass tube head at the proximal end was measured to be 0.142" which was within the specification of 0.142" +/-0.005''.All measurements were within the manufacturer specifications.Ifu states: confirm that the device sleeve has remained in the rear holding position.Carefully grasp the angio-seal¿ device just behind the bypass tube with the reference indicator on the handle facing up.Support the handle as necessary to reduce likelihood of kinking.Slowly insert the bypass tube into the insertion sheath hemostatic valve.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the attempts at device insertion using the carrier tube body or tube instead of the tip (without holding bypass tube) led to the kink which precluded further insertion; fast insertion without proper mating between the valve and bypass tube; or off-axis forces during insertion may also lead to bending or kinking of the carrier tube.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset, nj
MDR Report Key10258082
Report Number3013394970-2020-00377
Device Sequence Number17015451
Product Code MGB
UDI-Device Identifier00389701011783
UDI-Public00389701011783
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberC610134
Device Lot Number06101378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer08/12/2002
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;